I have a swelled upper eye lid on just one of my eyes that closes off part of my eye, causes the eye to be watery and causes minor pain in the eye itself. But my biggest question is whether that could be the cause of my sudden terrible vision? I could only read the top line of an eye chart with covering each of my eyes. The top line only! Both eyes were terrible. The urgent care doctor today said to put hot cloth on the eye, apply hydrocortisone cream to the external eye lid, and put antibiotic drops in the eye for a possible eye infection. Plus she said to see an eye doctor for my terrible vision within the next 3 days! Is it urgent to get my eyes checked right away which could be difficult to get an appointment that fast? The eye lid suddenly got bad today along with my poor vision just today. What could account for my sudden poor vision?
One eye problem. Could that be the cause of my sudden poor vision in both eyes?
Added 30 Oct 2013:
Sorry to bother you all about this. My eye was much better today. I did get into to an ophthalmologist today who said my eyesight is the same, about 20-25. She said to stop both the antibiotic drops and hydrocortisone cream, as she doesn't think it was an infection, but more likely from a sty or my bletharitis. She also said that "those places" don't always have a good way of testing eye vision. But I really couldn't see anything but the top line. No other explanation from the eye doctor about that.
I am so sorry to read that has happened to you, but as DD said it is good that you can still use your computer. As not to stress your eyes I will get to the point. I agree with the urgent care doctor you do need to see an eye doctor, opticians or ER. Many conditions can be diagnosed by looking into your eyes and this is probably why they gave you this advice. As you do not know the cause of your sudden vision deterioration you must see someone if it was me urgently. There could be a link between your swollen eye lid and poor vision or they may be completely separate. At this point Sara you can stop reading to rest your eyes as I have made my main point……. I will continue. I note that you have suffered with Blepharitis in the past. It is an inflammation of the rims of the eyelid(s), which causes them to become red and swollen. Do you think it could be this? With regards to your sight when you were seen by the urgent care doctor, did they check you thyroid levels? & blood pressure (BP)? They probably did do this but as I live in the UK not sure what urgent care is. There is a clue in the title I am sure. I hope that you are not alone at this time and you have someone there with you. I read that you are married so maybe your husband is by your side. If not call a friend. You may get a lot of responses to your question. You could rest your eyes whilst someone reads them to you.
You take care Sara. DC is always here.
As if you need another medical problem to worry about!!! I agree with the others that you need to see an eye doctor quickly. I wonder if the swelling and problems with the one eye is making your other eye compensate too much. Face it, darlin', when we start getting a little older, our body parts aren't as flexible and don't compensate for us very well. I also agree with KM about the hydrocortisone cream. That concerns me that your doctor told you to put it on your eyelid. I hope you'll just stick with the hot cloths. One word of concern about the antibiotic drops... If you don't have an eye infection, those drops will cause some heavy duty discomfort in that eye. Been there and done that! Call an opthalmologist now!!!
Poor baby! I must agree about the hydrocortisone cream getting anywhere near your eyeball, do NOT get it near your eye, and as Kathy and km have said, perhaps you shouldn't even use it?! Keep that warm washcloth on your eyelid and call your optometrist ASAP. Tell them about your problem and that you need to get in to see the optometrist as soon as humanly possible.
Do you have a little red lump or ball or knot on the lid anywhere? I would go ahead and apply the hot cloth. Dont use the cortisone, it isnt going to help anything anyway and could further block the glands. If your lid is swollen and has a red bump or knot then it is a blocked gland and this can sometimes press on the eye and blur the vision but it worries me that you say both eyes are bad. A hot cloth should open the blocked gland. Use as hot as you can stand but not hot enough to burn your skin, of course and do this several times a day for 20-30 min at a time. It IS just blurred vision, right? You dont have any areas where it is black or no vision at all? I would call an ophthalmologist (not an optometrist-you want an MD not an OD) and tell them you have a lid swelling with sudden vision loss in both eyes and they should get you in right away. I would go asap-your vision is nothing to mess with. It could just be from the swelling but I'd rather have you on the safe side.
I worked for an ophthalmologist for many years and if you called the office with these complaints, I'd get you in right away!
In case you didn't see my addition above, "Sorry to bother you all about this. My eye was much better today. I did get into to an ophthalmologist today who said my eyesight is the same, about 20-25. She said to stop both the antibiotic drops and hydrocortisone cream, as she doesn't think it was an infection, but more likely from a sty or my bletharitis. She also said that "those places" don't always have a good way of testing eye vision. But I really couldn't see anything but the top line. No other explanation from the eye doctor about that."
I understand a little bit of what your talking about. I've had 4 exams in 2 years and they were all the same strength. I have cataracts, but all older people get them. I was prescribed a higher strength of lenses on my last exam. The doc said the cataracts aren't bad enough to have surgery yet. But, I can't see far away and I have a big time problem seeing close up. I blow the letters up on my computer to be able to see words. I have to see an eye doc three more times before they'll do anything about it. It makes me mad. I just want to be able to see. It must be awful for you. I know you said you were better, and I pray you are. It's not good to be able to see the top line on an eye chart only. What's with that? Maybe I'm over reacting. I don't know. I want you to keep in touch with me and let me know how this plays out. Somethings just bugging me about what your doc said. I don't know what. I did some research but I couldn't find anything that addressed your problem specifically. You take care of yourself. I and all of our friends care about you. Your mighty good at answering our questions.
May you have Faith, Hope and Love,
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Jul 2013 • 6 answers
Has anyone experienced eye problems while taking Lyrica? 5 days after stopping Lyrica, I had an eye?
Posted 24 Feb 2014 • 1 answer
Posted 26 Aug 2014 • 2 answers
Posted 10 Jan 2015 • 1 answer
Posted 9 Oct 2015 • 0 answers